Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Cheyenne, WY

July 28, 2019

NWS Cheyenne, WY issued this red flag warning at Jul 28, 2019, 8:31 PM MDT. It took effect at Jul 29, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2019, 8:31 PM MDT (02:31 UTC)
In effect from
Jul 29, 2019, 12:00 PM MDT
Expired
Jul 29, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

406 
WWUS85 KCYS 290231
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
831 PM MDT Sun Jul 28 2019

...RED FLAG WARNING IN EFFECT NOON TO 8 PM MONDAY FOR GUSTY WINDS
AND LOW HUMIDITY FWZ 304...

...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR GUSTY WINDS AND LOW
HUMIDITY FWZ 304...

.Near critical fire weather conditions are expected Monday across
southwestern Carbon County, Wyoming as conditions will dry out in
warm temperatures, low humidity, breezy winds, and a Haines Index
near 6. Tuesday appears to be even drier with increasing winds
expected again. Moisture levels will increase across the region
by Thursday.

WYZ304-291315-
/O.UPG.KCYS.FW.A.0002.190729T1800Z-190730T0200Z/
/O.NEW.KCYS.FW.W.0002.190729T1800Z-190730T0200Z/
/O.NEW.KCYS.FW.A.0003.190730T1600Z-190731T0200Z/
Southwest Carbon County-
831 PM MDT Sun Jul 28 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Monday. A Fire 
Weather Watch has also been issued. This Fire Weather Watch is in 
effect from Tuesday morning through Tuesday evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...Southwest 15 to 20 mph with gusts to 30 mph. Stronger 
  winds expected Tuesday with gusts of 35 to 40 mph expected.

* HUMIDITY...Near 10 percent.

* THUNDERSTORMS...Isolated dry thunderstorms are possible Tuesday
  afternoon.

* Haines Index...6.

* HIGHEST THREAT...Across far southwestern Carbon County.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
3 follow-up statements
736 
WWUS85 KCYS 290841
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
241 AM MDT Mon Jul 29 2019

...RED FLAG WARNING IN EFFECT NOON TO 8 PM MONDAY FOR GUSTY WINDS
AND LOW HUMIDITY FWZ 304...

...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR GUSTY WINDS AND LOW
HUMIDITY FWZ 304...

.Near critical to critical fire weather conditions are expected 
this afternoon across southwest Carbon County with warm temperatures,
low humidity, gusty winds, and a Haines Index near 6. Tuesday will
be warm and quite dry with increasing winds. Moisture levels will
increase across the region beginning Wednesday.

WYZ304-292200-
/O.CON.KCYS.FW.W.0002.190729T1800Z-190730T0200Z/
/O.CON.KCYS.FW.A.0003.190730T1600Z-190731T0200Z/
Southwest Carbon County-
241 AM MDT Mon Jul 29 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER 
ZONE 304...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR
FIRE WEATHER ZONE 304...

A Red Flag Warning remains in effect from noon to 8 PM MDT today.
A Fire Weather Watch remains in effect from late Tuesday morning 
through early Tuesday evening.

* AFFECTED AREA...Fire weather zone 304.

* WIND...Southwest 15 to 20 mph with gusts to 30 mph this
  afternoon. West winds 15 to 25 mph with gusts to 35 mph Tuesday.

* HUMIDITY...10 to 15 percent.

* THUNDERSTORMS...Isolated dry thunderstorms will be possible 
  Tuesday afternoon. 

* Haines Index...6.

* HIGHEST THREAT...Southwest Carbon County.

* IMPACTS...Any fires that develop will likely spread rapidly.  
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
441 
WWUS85 KCYS 291956
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
156 PM MDT Mon Jul 29 2019

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR GUSTY 
WINDS AND LOW HUMIDITY FWZ 304...

...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR GUSTY WINDS AND LOW
HUMIDITY FWZ 304...

.Near critical to critical fire weather conditions are occurring 
this afternoon across southwest Carbon County with warm 
temperatures, low humidity and gusty winds. Tuesday will be warm 
and quite dry with gusty winds once again. Moisture levels will 
increase across the region beginning Wednesday.

WYZ304-301000-
/O.EXT.KCYS.FW.A.0003.190730T1800Z-190731T0200Z/
/O.CON.KCYS.FW.W.0002.000000T0000Z-190730T0200Z/
Southwest Carbon County-
156 PM MDT Mon Jul 29 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 304... 
...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONE 304...

A Red Flag Warning remains in effect until 8 PM MDT today. A Fire
Weather Watch remains in effect from Tuesday afternoon through 
early Tuesday evening.

* AFFECTED AREA...Fire weather zone 304.

* WIND...Southwest 15 to 20 mph with gusts to 30 mph this 
  afternoon. West winds 15 to 25 mph with gusts to 35 mph 
  Tuesday.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
899 
WWUS85 KCYS 300217
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
817 PM MDT Mon Jul 29 2019

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FWZ 304...

.Critical fire weather conditions have ceased for the evening
across southwest Carbon County. Another round of fire weather
conditions is expected for FWZ 304 Tuesday, with warm 
temperatures, low humidity and gusty winds. Moisture levels will 
increase across the region beginning Wednesday, ending the fire 
weather threat for the remainder of the week.

WYZ304-310200-
/O.EXP.KCYS.FW.W.0002.000000T0000Z-190730T0200Z/
/O.UPG.KCYS.FW.A.0003.190730T1800Z-190731T0200Z/
/O.NEW.KCYS.FW.W.0003.190730T1800Z-190731T0200Z/
Southwest Carbon County-
817 PM MDT Mon Jul 29 2019

...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED. A NEW RED 
FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 304. THE 
FIRE WEATHER WATCH FOR ZONE 304 IS NO LONGER IN EFFECT...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zone 304.

* WIND...Southwest 15 to 20 mph with gusts to 30 mph this 
  afternoon. West winds 15 to 25 mph with gusts to 35 mph 
  Tuesday.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Outdoor burning is 
discouraged. Avoid using sparking tools around flammable 
materials and vegetation. 

&&

LYONS

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 28, 5:33 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 28, 5:33 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
533 PM MDT Sun Jul 28 2019

.SHORT TERM...(This evening through Monday)
Issued at 309 PM MDT Sun Jul 28 2019

So far the NAM 4KM Nest and HRRR are handling the convection coming
south out of South Dakota well, but appear to be overplaying the
initiation of convection off the South Laramie Range and onto the
plains of southeastern Wyoming. However, latest visible satellite
imagery showing some towers starting to go up over Platte and
northern Albany Counties. Will hold onto small PoPs for isolated
thunderstorms across southeastern Wyoming a bit longer for today.
Also added in mention of some storms could be severe with large
hail and damaging winds given vertical thermal/moisture profiles
through 02Z. Storm motions will be from the northwest to the
southeast through early evening.

For Monday...expect near similar conditions with some storms
initiating near the Black Hills of eastern Wyoming sliding down to
the southeast into parts of east-central Wyoming and possibly the
northern Nebraska Panhandle late in the day, with a few storms
possible forming off the south Laramie Range late afternoon. Storm
motions are expected to be similar. Again for tomorrow, we could
see a few stronger to severe storms (fairly isolated) with the
main concerns being downburst winds and large hail. Dry and warm
conditions expected west of the Laramie Range with some Fire
Weather issues of concern for parts of Carbon County Monday
afternoon (see Fire Weather portion of this discussion).

.LONG TERM...(Monday night through Sunday)
Issued at 309 PM MDT Sun Jul 28 2019

No big changes to what we saw with the 12Z runs of the longer
range models. A large ridge of high pressure will remain in place
over the desert southwest extending into the southern Rockies
through Tuesday, then a bit of a pattern change comes into play
midweek with a series of upper disturbances riding east along the
southern edge of the midlevel westerlies. By late week, the ridge
moves far enough east to bring in some monsoonal moisture to
southern Wyoming. As midnight shift alluded to, the latest climate
guidance continues to suggest temperatures will remain near
normal with above average precipitation chances through the
beginning of August.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 531 PM MDT Sun Jul 28 2019

VFR. Wind gusts to 23 knots at Rawlins, Laramie and Cheyenne until
02Z to 05Z. Wind gusts to 25 knots at Rawlins after 15Z Monday.

&&

.FIRE WEATHER...
Issued at 309 PM MDT Sun Jul 28 2019

...FIRE WEATHER WATCH ISSUED FOR MONDAY WYOMING ZONE 304...

Critical fire weather conditions are possible across parts of
southeast Wyoming as conditions are drying out with Haines Index
increasing to 5 and 6 along and west of the Laramie Range, but
especially across western Carbon County. A slight chance for a dry
thunderstorm is not totally out of the question Tuesday over this
same area. Additionally, winds will pick up across Carbon and
Albany counties on Tuesday as winds vertically stacked out of the
west.  The Nebraska Panhandle will not see these same near critical
conditions. Reprieve will come each night with light winds and high
humidity recoveries. More moisture will work its way into the region
by Thursday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Monday afternoon through Monday evening
     for WYZ304.

NE...None.
&&

SHORT TERM...JG
LONG TERM...JG
AVIATION...RUBIN
FIRE WEATHER...AB
Hazardous weather outlook, Jul 28, 3:24 PM MDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
324 PM MDT Sun Jul 28 2019

WYZ103>106-109>117-292130-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
324 PM MDT Sun Jul 28 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Near-critical fire weather conditions prevail across the area
with dry and breezy conditions expected through the evening from
the Laramie Range and to the west.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Near-critical to critical fire weather conditions prevail Monday
and Tuesday across the area with dry and breezy conditions
expected each day from the Laramie Range and to the west.

A few thunderstorms will be possible in the afternoon hours
beginning Wednesday through mid week next week as monsoon
moisture filters in from the south and west. Severe weather is not
expected though storms could produce locally heavy rainfall.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
292130-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
324 PM MDT Sun Jul 28 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Expecting a marginal risk of severe thunderstorms Monday
afternoon and evening. Main threats will be damaging winds and
large hail along with locally heavy rainfall. Showers and
thunderstorms will be possible in the afternoon hours through mid
week.

.Spotter information statement...

Spotter activation may be required Monday evening.

In the hours before

Local storm report, Jul 28, 2:57 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SUN JUL 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             10 SE CHADRON           42.72N 102.86W
07/28/2019  E0.75 INCH       DAWES              NE   TRAINED SPOTTER

            PENNY SIZED HAIL OBSERVED

&&

WILLS
Local storm report, Jul 28, 3:07 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT SUN JUL 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             10 SE CHADRON           42.72N 102.86W
07/28/2019  E1.00 INCH       DAWES              NE   TRAINED SPOTTER

&&

SRUBIN2

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:31 PM MDTFire Weather WatchCYS24 hr
Jul 29, 4:11 PM MDTSpecial Weather StatementCYSNiobrara34 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.